Alert archive / California / Wind Advisories in 2019
Wind Advisory 10, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 13, 2019, 1:57 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 14, 2019, 1:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2019, 1:57 PM PST (21:57 UTC)
- In effect from
- Feb 14, 2019, 1:00 PM PST
- Expired
- Feb 14, 2019, 2:32 AM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3356 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
442 WWUS76 KSGX 132157 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 157 PM PST Wed Feb 13 2019 ...STRONG AND GUSTY WINDS FOR THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON INTO THURSDAY EVENING... .A trough of low pressure to the northwest will strengthen the onshore flow into Thursday night. This will bring periods of strong gusty south to southwest winds in the mountains and deserts for this afternoon into Thursday, becoming westerly on Thursday afternoon and evening. CAZ055-056-058-140600- /O.EXT.KSGX.HW.W.0003.000000T0000Z-190216T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Julian 157 PM PST Wed Feb 13 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM PST SATURDAY... * Winds...Areas of south to southwest winds 35 to 45 mph with gusts 65 mph, becoming westerly Thursday afternoon and evening. * Timing...Winds will strengthen today with strong gusty winds for tonight into Thursday evening. Winds will weaken Friday morning and then restrengthen Friday afternoon through Friday night. * Location...Strongest winds near mountain ridge tops and along desert slopes. * Impacts...Power outages and tree damage are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ060>062-065-140600- /O.NEW.KSGX.WI.Y.0010.190214T2100Z-190216T1200Z/ Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 157 PM PST Wed Feb 13 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 4 AM PST SATURDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 1 PM Thursday to 4 AM PST Saturday. * Winds...Areas of west winds 20 to 30 mph with gusts to 55 mph, becoming northwesterly Friday afternoon and evening. * Timing...Winds will strengthen Thursday morning through the afternoon. Winds will weaken Friday morning and then restrengthen Friday afternoon through Friday night. * Location...Strongest winds along the desert slopes. * Impacts...Isolated power outages and tree damage possible. Poor visibility in areas of blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ jmb
2 follow-up statements
623 WWUS76 KSGX 132346 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 346 PM PST Wed Feb 13 2019 ...STRONG AND GUSTY WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON THROUGH FRIDAY NIGHT... .A trough of low pressure to the northwest will bring strong gusty winds to the mountains and deserts this afternoon through Friday night. Winds will be southerly through Thursday, with strongest winds along mountain crests and north slopes. Winds will switch to the west by Thursday night, with the strongest winds on the east mountain slopes and the deserts Thursday night through Friday night. CAZ055-056-058-140800- /O.CON.KSGX.HW.W.0003.000000T0000Z-190216T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Julian 346 PM PST Wed Feb 13 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * Winds...Areas of south to southwest winds 35 to 45 mph with gusts 65 mph, becoming westerly Thursday afternoon and evening. * Timing...Winds will strengthen today with strong gusty winds for tonight into Thursday evening. Winds will weaken Friday morning and then restrengthen Friday afternoon through Friday night. * Location...Strongest winds near mountain ridge tops and along desert slopes. * Impacts...Power outages and tree damage are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ060>062-065-140800- /O.CON.KSGX.WI.Y.0010.190214T2100Z-190216T1200Z/ Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 346 PM PST Wed Feb 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO 4 AM PST SATURDAY... * Winds...Areas of west winds 20 to 30 mph with gusts to 55 mph, becoming northwesterly Friday afternoon and evening. * Timing...Winds will strengthen Thursday morning through the afternoon. Winds will weaken Friday morning and then restrengthen Friday afternoon through Friday night. * Location...Strongest winds along the desert slopes. * Impacts...Isolated power outages and tree damage possible. Poor visibility in areas of blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ jmb/Maxwell
567 WWUS76 KSGX 141032 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 232 AM PST Thu Feb 14 2019 ...STRONG GUSTY WINDS IN THE MOUNTAINS INTO TONIGHT... CAZ055-056-058-142130- /O.CAN.KSGX.HW.W.0003.000000T0000Z-190216T1200Z/ /O.NEW.KSGX.WI.Y.0011.190214T1032Z-190216T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains- Including the cities of Big Bear City, Big Bear Lake, and Julian 232 AM PST Thu Feb 14 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect until 4 AM PST Saturday. The High Wind Warning has been cancelled. * Winds...Areas of south to southwest winds 25 to 35 mph with gusts 55 mph, becoming westerly during the late afternoon and evening. * Location...Strongest winds near mountain ridge tops and along desert slopes. * Impacts...Difficult driving from crosswinds with tree damage possible. * Outlook...Additional rounds of strong gusty southwest to west winds are expected through the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ060>062-065-141145- /O.CAN.KSGX.WI.Y.0010.190214T2100Z-190216T1200Z/ Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- 232 AM PST Thu Feb 14 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in San Diego has cancelled the Wind Advisory. Light winds will become southwest to west during the afternoon and evening with gusts to 35 mph. $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 13, 11:30 AM PST, 2 hours 27 minutes earlier.
Area forecast discussion, Feb 13, 11:30 AM PST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
1130 AM PST Wed Feb 13 2019
.SYNOPSIS...
A trough of low pressure to the northwest will direct a strong
atmospheric river into southwest California tonight and Thursday.
Lighter rainfall will develop today and become more widespread this
evening. The rainfall is expected to be heavy at times late tonight
through Thursday afternoon with the greatest rainfall on the coastal
mountain slopes. There will also be strong gusty south to west winds
in the mountains this afternoon into Thursday evening. Snow levels
will lower significantly Thursday night and Friday with periods of
mainly lighter showers continuing into Monday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Morning Update:
The QPF was updated this morning with the latest thinking based on
trends and input from the CNRFC and the latest high-res models.
Light rain is just beginning to move into the area with continued
light rain through the afternoon. More widespread rain arrives after
dark with heavy rain developing late tonight or Thursday morning as
the AR makes landfall along the SoCal Coast. The Flash Flood Watch
will be expanded shortly to include the lower deserts where there
will be a risk for urbanized and low water crossing flooding and
flooding near and along the Whitewater River Wash in the Coachella
Valley. No other changes at this time.
Previous forecast discussion from 430 am:
SHORT TERM (Today through Friday)...
Overview...A trough of low pressure to the northwest will direct a
moderate to strong atmospheric river into southwest California
for tonight and Thursday. A trough of low pressure will remain
near the West Coast on Friday with lower snow levels and periods
of showers.
Rainfall and flooding...Please see the hydrology section below.
Winds...South to southwest winds in the mountains will strengthen
today with periods of strong gusty winds into Thursday evening
with the winds becoming westerly on Thursday afternoon and
evening. The strongest winds are expected near mountain ridgetops,
and along desert slopes with gusts to around 65 mph at times.
Temperatures...Below average high temperatures will cool through
Friday. With cloud cover and the influx of tropical moisture,
tonight will be much milder with low temperatures 5 to 10 degrees
above average. Near average low temperatures will return Friday
night.
&&
.LONG TERM (Saturday through Thursday)...
A large low pressure system centered near the West Coast will
maintain stronger weakly cyclonic flow across southwest California
with periods of showers into Monday. Dry and a little warmer on
Tuesday as the low pressure system moves inland.
&&
.AVIATION...
131715Z...BKN-OVC at or abv 15000 ft MSL through about 21Z,
gradually lowering to about 6000 feet MSL after 21Z. Gradually
increasing -SHRA this afternoon with bases lowering to 3000-5000
feet MSL around 01Z Thu. Local cig 2500 feet msl and vis 3-5sm in
SHRA obscuring higher terrain through tonight.
Southerly winds 20-30 knots with gusts to 50 knots will will produce
strong up/downdrafts over and north/east this afternoon through
tonight.
&&
.MARINE...
A storm will bring southerly winds 15-20 kt with gusts around 25 kt
this afternoon, increasing to 20-25 kt with gusts around 30 kt
tonight through early Thursday afternoon, generating rough seas. A
Small Craft Advisory is in effect from 10 AM today through 4 PM
Thursday. Showers will turn into widespread rain early Thursday
morning. Northwest winds could produce hazardous conditions
intermittently over the weekend.
&&
.HYDROLOGY...
A trough of low pressure to the northwest will direct a moderate
to strong atmospheric river into southwest California for tonight
and Thursday. The atmosphere will gradually saturate today with
light rainfall developing in the mountains this morning, gradually
extending to lower elevations during the afternoon and becoming
more widespread this evening. The rain is expected to become heavy
at times for late tonight into Thursday afternoon with rainfall
decreasing from the northwest during the late afternoon and
evening. Strong southwest winds in the mountains will becoming
westerly on Thursday with significant orographic enhancement of
rainfall in the mountains. Snow levels will rise to above 9000
feet today with melting snow adding to the runoff for higher
elevations in the mountains.
Forecast rainfall totals into Thursday night...
San Bernardino, Riverside, and San Diego County Mountains......4 to
8 inches with isolated to around 10 inches.
Santa Ana Mountains...3 to 6 inches.
Coast and valleys....2 to 3 inches with isolated 4 inches near the
coastal slopes of the mountains.
High desert...0.75 to 2.00 inch.
Low desert....0.50 to 1.25 inch.
Flooding potential...The rainfall and runoff will likely cause
urban small stream flooding and other poor drainage areas. There
will be higher flows in most rivers and streams in Southern
California. The Santa Margarita, San Diego, and even the Mojave
River will have significant flows and may approach flood stage.
Rainfall and runoff into the Whitewater River Wash will likely
result in significant flows through the Coachella Canal Thursday
into Friday. The flows will reach Palm Springs and then travel
southward through the Coachella Canal to Indio and beyond. The
fast flow will inundate low-water crossings and create dangerous
swift-water areas through the Coachella Valley.
Outlook...Persistent moist onshore flow will continue for later
Thursday night into Monday with occasional periods of mostly
light showers.
&&
.SKYWARN...
Skywarn activation has been requested from 4 AM to 10 PM Thursday.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Warning from noon today to 10 PM PST Thursday for
Riverside County Mountains-San Bernardino County Mountains-
San Diego County Mountains.
Flash Flood Watch from late tonight through Thursday evening for
Apple and Lucerne Valleys-Orange County Coastal Areas-
Orange County Inland Areas-Riverside County Mountains-San
Bernardino County Mountains-San Bernardino and Riverside
County Valleys-The Inland Empire-San Diego County Coastal
Areas-San Diego County Mountains-San Diego County Valleys-
Santa Ana Mountains and Foothills.
PZ...Small Craft Advisory from 10 AM this morning to 4 PM PST
Thursday for Coastal Waters from San Mateo Point to the
Mexican Border and out to 30 nm-Waters from San Mateo point
to the Mexican Border Extending 30 to 60 nm out including
San Clemente Island.
&&
PUBLIC/HYDROLOGY...17/JMB
AVIATION/MARINE...PGThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:54 AM PST | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 23 hr |
| Feb 13, 9:06 AM PST | River Flood Warning | SGX | San Diego | 50 hr |
| Feb 13, 9:06 AM PST | River Flood Warning | SGX | San Diego | 52 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.